Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at May 25, 2025, 4:22 PM EDT for Brevard County, Volusia County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 4:22 PM EDT (20:22 UTC)
- Expired
- May 25, 2025, 6:15 PM EDT
- In force
- 113 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
542
WGUS52 KMLB 252022
FFWMLB
FLC009-127-252215-
/O.NEW.KMLB.FF.W.0001.250525T2022Z-250525T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
422 PM EDT Sun May 25 2025
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Northwestern Brevard County in east central Florida...
Southeastern Volusia County in east central Florida...
* Until 615 PM EDT.
* At 422 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Brevard and Southeastern
Volusia Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2869 8102 2873 8103 2875 8099 2876 8090
2873 8089 2866 8101
FLASH FLOOD...RADAR INDICATED
$$
Heil2 follow-up statements
009
WGUS72 KMLB 252041
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
441 PM EDT Sun May 25 2025
FLC009-127-252215-
/O.CON.KMLB.FF.W.0001.000000T0000Z-250525T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-Volusia FL-
441 PM EDT Sun May 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT THIS
EVENING FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...
At 441 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2.5 and 4.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Brevard and Southeastern
Volusia Counties
This includes a portion of State Road 46 between the St Johns River
and the Brevard Co line in Volusia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2869 8102 2873 8103 2875 8099 2876 8090
2873 8089 2866 8101
FLASH FLOOD...RADAR INDICATED
$$
Heil829
WGUS72 KMLB 252205
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
605 PM EDT Sun May 25 2025
FLC009-127-252215-
/O.EXP.KMLB.FF.W.0001.000000T0000Z-250525T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-Volusia FL-
605 PM EDT Sun May 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING FOR
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2869 8102 2873 8103 2875 8099 2876 8090
2873 8089 2866 8101
$$
HeilWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:59 PM EDT, 23 minutes earlier. Its key messages:
- Issued at 335 PM EDT Sun May 25 2025
- Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats
- Daily afternoon/evening rain and storm chances persist into the upcoming week
- Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week
Area forecast discussion, May 25, 3:59 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 359 PM EDT Sun May 25 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 335 PM EDT Sun May 25 2025 - Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats - Daily afternoon/evening rain and storm chances persist into the upcoming week - Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week && .DISCUSSION... Issued at 335 PM EDT Sun May 25 2025 Thru Tonight...Ongoing storms will continue develop as a result of boundary collisions. Environment not quite as conducive for severe storms as yesterday but slightly higher PWATs is producing decent storm coverage. Late morning Cape sounding shows mid level temps have warmed a bit to -8.9C though lapse rates are still impressive. The mid level dry layer present yesterday has eroded significantly so DCAPE is not nearly as impressive. And the bulk shear is not as strong so storms are more weakly organized. Resulting slower storm motion will increase heavy rain totals and temporary flooding concerns so flood advisories are more likely. Frequent to excessive lightning strikes will occur likely starting some brush or even structure fires. Potential exists for isolated severe next few hours then rapid diminishing of coverage and intensity of storms early this evening. Mon-Tue...Models suggest deep moisture will remain well established over the area (PW 1.7"-2.0") through Tuesday. A mid level pressure ridge builds over the southeast U.S. and Florida, allowing the pattern of heat, humidity, and daily storm chances to continue. Both days will feature a convectively active east coast sea breeze, initiating showers and storms along or just inland from the coast shifting to the interior with time. 500mb temps become slightly less supportive of strong storms, warming to -7C to -8C, more typical of our summertime storm pattern. Nonetheless, water-loaded downdrafts will still carry the potential of gusty winds. Outside of rain and storms, high temperatures areawide will reach the upper 80s to low 90s both days. Combined with high humidity, expect heat index values to climb to 100-105 in most locations (especially over the interior). Wed-Sun...Mid level heights begin to fall by Thu as upper trough develops over the eastern CONUS. This will help drive a cool front into central FL this weekend. Hot and humid conditions will remain with highs in the upper 80s to low 90s with heat indices near or above the 100-degree mark latter half Daily sea breeze- driven showers and storms (50-60% chance) stay in the forecast, too. From Friday onward, rain chances become less clear due to model discrepancies with the approaching front. Timing on this front passing through the area will become clearer in time but it is getting more difficult to get fronts cleanly through the area but guidance is in good agreement on a broad trough pattern over the eastern U.S. this weekend. Band of deep moisture may accompany the front and provide an uptick in ran/storm chances Fri-Sat. By Sunday, drier air looks to spread into over north- central Florida. && .MARINE... Issued at 335 PM EDT Sun May 25 2025 Atlantic high pressure ridge will remain nearly stationary across south central Florida resulting in light southerly winds (5-10 kt) turning SE each afternoon as the east coast sea breeze forms. Speeds around 10-14 kt are forecast near the immediate coast through mid evenings. While generally favorable boating conditions are anticipated, afternoon/evening showers and lightning storms may produce locally higher winds and seas, especially over inland lakes and waterways. Mariners should seek safe harbor when skies threaten. && .AVIATION... (18Z TAFs) Issued at 155 PM EDT Sun May 25 2025 VFR is forecast outside of storms. Scat'd storms are forecast this PM (TEMPO groups for TSRA at 18Z-24Z) and MON PM over ECFL as the ECSB converges with the WCSB/outflow from previous storms. Isol'd severe storms are forecast this PM capable of large hail, damaging winds, frequent lightning, and heavy rainfall. ESE winds at 8-12kts with gusts to 15-18kts are expected to weaken tonight before increasing MON after 15Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 91 73 90 / 30 40 20 60 MCO 73 91 74 91 / 30 60 30 60 MLB 73 88 75 88 / 20 50 30 60 VRB 73 89 73 89 / 20 50 30 60 LEE 73 93 73 92 / 20 60 20 60 SFB 72 93 74 92 / 20 60 20 60 ORL 73 93 75 92 / 30 60 30 60 FPR 73 88 73 89 / 20 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Fehling
In the hours before
Local storm report, May 25, 3:43 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
343 PM EDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Hail 1 SSE Orange City 28.92N 81.28W
05/25/2025 E0.25 Inch Volusia FL Public
Trained spotter reports quarter inch hail
briefly occurred 1 mile northwest of the I-4
and Saxon Blvd interchange.
&&
REHSpecial weather statement, May 25, 3:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
345 PM EDT Sun May 25 2025
FLZ058-159-164-254-259-264-252015-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Inland Martin FL-Coastal Martin FL-
345 PM EDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTH CENTRAL INDIAN RIVER AND NORTHWESTERN MARTIN
COUNTIES THROUGH 415 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Four Seasons Estates, or 13 miles southeast of
Fort Drum, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Stuart, Treasure Island, Indiantown, and
Okeechobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2723 8086 2766 8071 2725 8025 2705 8043
TIME...MOT...LOC 1944Z 189DEG 9KT 2738 8067
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FehlingSpecial weather statement, May 25, 3:49 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Sun May 25 2025
FLZ041-141-252030-
Coastal Volusia FL-Inland Volusia FL-
349 PM EDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VOLUSIA COUNTY
THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLand Airport, or near DeLand, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, DeLand, and New Smyrna
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2943 8107 2913 8091 2891 8113 2913 8139
2926 8131 2927 8115 2941 8116 2942 8114
2942 8111 2943 8111
TIME...MOT...LOC 1949Z 213DEG 7KT 2907 8123
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FehlingSpecial weather statement, May 25, 4:01 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
401 PM EDT Sun May 25 2025
FLZ058-154-254-259-647-252030-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
401 PM EDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND INDIAN RIVER COUNTIES THROUGH 430 PM
EDT...
At 401 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles northeast of Fort Drum, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fellsmere, Blue Cypress Lake, Fort Drum, and Vero Lake Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2782 8088 2782 8056 2785 8058 2785 8052
2733 8053 2731 8078
TIME...MOT...LOC 2001Z 172DEG 34KT 2759 8068
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, May 25, 4:16 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Sun May 25 2025
FLZ041-045-046-141-247-347-447-252045-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
416 PM EDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA
COUNTIES THROUGH 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsmoor, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Titusville, Oviedo, Oak Hill, Bithlo, and Chuluota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2855 8120 2877 8115 2889 8078 2857 8067
TIME...MOT...LOC 2016Z 256DEG 6KT 2871 8092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HeilLocal storm report, May 25, 4:20 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
420 PM EDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Hail 1 NW Melbourne 28.12N 80.65W
05/25/2025 E0.75 Inch Brevard FL Public
Delayed report. A member of the public
reports penny size hail (3/4th inch) which
lasted about 5 minutes at Ixora Drive and
Pontiac Circle in Melbourne.
&&
KFThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:10 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
| May 25, 1:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| May 25, 2:18 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| May 25, 2:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| May 25, 2:42 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| May 25, 2:50 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| May 25, 2:59 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 46 min |
| May 25, 3:09 PM EDT | Areal Flood Advisory | MLB | Indian River | 2 hr |
| May 25, 3:13 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| May 25, 3:16 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| May 25, 3:31 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| May 25, 3:45 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
| May 25, 3:49 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 25, 3:51 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 114 min |
| May 25, 3:55 PM EDT | Areal Flood Advisory | MLB | Martin, Okeechobee, Saint Lucie | 2 hr |
| May 25, 4:01 PM EDT | Special Weather Statement | MLB | Indian River | 29 min |
| May 25, 4:16 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| May 25, 5:32 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 3 hr |
| May 25, 5:35 PM EDT | Areal Flood Advisory | MLB | Lake | 3 hr |
| May 25, 5:39 PM EDT | Special Weather Statement | MLB | Lake | 21 min |
| May 25, 5:54 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| May 25, 6:01 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| May 25, 6:18 PM EDT | Flash Flood Warning | MLB | Osceola | 117 min |
| May 25, 6:24 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| May 25, 7:15 PM EDT | Special Weather Statement | MLB | Flagler | 30 min |
| May 25, 7:40 PM EDT | Special Marine Warning | MLB | 65 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.